MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G23367
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Motion guide wire, unknown grasper, unspecified scope.Occupation: director.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported, during a right cysto laser lithotripsy procedure using a universa soft ureteral stent set, the tether broke.It was provided that when the physician placed the stent with the tether attached to stent, the tether broke as she began pulling out the scope.The physician retrieved the stent and tether without issue using an unknown "grasper," and placed another similar device.The patient experienced no adverse effects as a result of this alleged product malfunction.The patient did not require any additional procedures as a result of this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use(ifu), manufacturing instructions, and quality control data.Device failure analysis: the complainant returned one used universa soft stent for investigation.Visual examination confirmed sent and tether returned in used condition.Tether is severed 15.5cm from the knot, knot was still intact.Remaining 32cm of tether still attached to the proximal coil at the first sideport.Tether did not appear elongated or stretched out of shape.Severed ends have a straight cut appearance.No manufacturing anomalies observed on the device.Device history record review for this lot showed no nonconformances related to the reported failure.A review of complaints showed that there are no other related complaints for this lot.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Conclusion: the cause of the complaint could not be established.The returned device analysis identified the tether appeared severed and was not stretched or elongated.It is possible that a another device used in the same procedure contributed to the complaint by cutting through the tether, the scope was being removed from the patient when the tether was broken.The risk analysis was conducted and concluded no additional risk reduction was required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8692538
Report Number1820334-2019-01397
Device Sequence Number1858008
Product Code FAD
UDI-Device Identifier10827002233673
UDI-Public(01)10827002233673(17)220313(10)9588736
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2022
Device Model NumberG23367
Device Catalogue NumberUSH-524-RT1
Device Lot Number9588736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2019
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1